Inventiones mathematicae

, Volume 77, Issue 3, pp 455–462 | Cite as

A new curvature invariant and entropy of geodesic flows

  • R. Osserman
  • P. Sarnak


Entropy Geodesic Flow 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B-G] Brin, M. Gromov, M.: On the ergodicity of frame flows. Invent. Math.60, 1–7 (1980)Google Scholar
  2. [C] Chavel, I.: Riemannian symmetric spaces of rank one. Lecture Notes in Pure and Applied Mathematics, vol. 5. New York: Marcel Dekker 1972Google Scholar
  3. [E] Eberlein, P.: When is a geodesic flow of Anosov type? J. Diff. Geom.8, 437–463 (1973)Google Scholar
  4. [F-M] Freire, A., Mañé, R.: On the entropy of the geodesic flow in manifolds without conjugate points. Invent. Math.69, 375–392 (1982)Google Scholar
  5. [G] Green, L.W.: A theorem of E. Hopf. Michigan Math. J.5, 31–34 (1958)Google Scholar
  6. [H] Heintze, E.: On homogeneous manifolds of negative curvature. Math. Ann.211, 23–34 (1974)Google Scholar
  7. [K] Katok, A.: Entropy and closed geodesics. Ergodic Th. and Dynam. Sys.2, 339–367 (1982)Google Scholar
  8. [M] Manning, A.: Curvature bounds for the entropy of the geodesie flow on a surface. J. Lond. Math. Soc. (2)24, 351–357 (1981)Google Scholar
  9. [P] Pesin, Ya.B.: Characteristic Lyapunov exponents and smooth ergodic theory Russ. Math. Surveys (4)32, 55–114 (1977)Google Scholar
  10. [SA1] Sarnak, P.: Prime geodesic theorems. Ph. D. Thesis, Stanford 1980Google Scholar
  11. [SA2] Sarnak, P.: Entropy estimates for geodesic flows. Ergod. Th. and Dynam. Systems2, 513–524 (1982)Google Scholar
  12. [S] Sinai, Ya.G.: The asymptotic behavior of the number of clsed geodesics on a compact manifold of negative curvature. Izv. Akad. Nauk SSSR, Ser. Math.30, 1275–1295 (1966); English translation, A.M.S. Trans.73,(2) 229–250 (1968)Google Scholar
  13. [SP] Spatzier, R.: Dynamical properties of algebraic systems; a study in closed geodesics. Ph.D. Thesis, Warwick 1983Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • R. Osserman
    • 1
    • 2
  • P. Sarnak
    • 1
    • 2
  1. 1.M.S.R.IBerkeleyUSA
  2. 2.Stanford UniversityStanfordUSA

Personalised recommendations